Author Topic: (Abst.) Two cases of Nicolau syndrome associated w/Copaxone  (Read 85 times)

0 Members and 0 Guests are viewing this topic.

Offline agate

  • Administrator
  • *****
  • Posts: 8244
  • MS diagnosed 1980
  • Location: Pacific Northwest
From PubMed, June 13, 2017:

Quote
Int J MS Care. 2017 May-Jun;19(3):148-150. doi: 10.7224/1537-2073.2016-038.

Case Report: Two Cases of Nicolau Syndrome Associated with Glatiramer Acetate

Kimbrough DJ, Newsome SD.

We report two cases of Nicolau syndrome (embolia cutis medicamentosa), a rare complication of injectable medications, both associated with the administration of 20 mg of subcutaneous glatiramer acetate. Both patients required surgical debridement and were subsequently treated conservatively without additional complications.

Patient 1 opted to discontinue disease-modifying therapy. Patient 2 continued glatiramer acetate therapy without complications by using other injection sites. These cases highlight the need for prompt investigation of new unusual skin lesions in patients receiving injectable multiple sclerosis treatments (regardless of length of treatment and previous minor cosmetic concerns) and illustrate the clinical distinction between Nicolau syndrome and drug-induced skin necrosis.

https://www.ncbi.nlm.nih.gov/pubmed/28603463

More about Nicolau syndrome here:

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2918347/

This is a rare condition, and the examples in the link above are cases of the syndrome that were not related to a Copaxone injection.




« Last Edit: June 13, 2017, 05:04:09 pm by agate »
MS Speaks--online for 13 years

SPMS, diagnosed 1980. Avonex 2001-2004. Copaxone 2007-2010.

 

Related Topics

  Subject / Started by Replies Last post
5 Replies
413 Views
Last post November 27, 2018, 04:40:40 pm
by agate
0 Replies
62 Views
Last post November 24, 2016, 08:04:14 am
by agate
3 Replies
122 Views
Last post August 23, 2017, 03:21:21 pm
by agate
0 Replies
52 Views
Last post June 27, 2017, 03:52:35 pm
by agate
0 Replies
86 Views
Last post August 12, 2017, 04:08:35 pm
by agate